Hi, Everyone. My EP switched me from Sotalol (160 mg daily) to Toprol XL (25 mg daily). His instructions were to stop taking Sotalol (no weaning) and start taking Toprol. It was a HUGE leap of faith for me as I have tried to not obsess about this. Today was my first day. I'm doing fine, but want to know if anyone else has made the same switch and faired well. Thanks! :-)
I can't answer your question about Sotalol, but I can say I have extensive experience with Toprol XL. Only input, 25 mg is a very light dose in my experience. I'd expect you to have very few side effects (low blood pressure, dizzy) for such a low dose. What are you trying to treat, fast pulse?
My EP took me off sotalol-160mg and put me on toprol XL 25mg twice a day in August. The reason for my change in meds was that I had an ablation in January for a-fib and a-flutter and I haven't had any episodes. In February if I stay episode free I go down to 25mg of toprol a day. I do not feel any difference between the sotalol and the toprol.
Thank you both! Jerry, I have AFib and SVT. Thankfully, both have been very successfully treated with Sotalol. And so, for that reason, my EP (like yours, Twinbee) has decided to cut me back to Toprol- which is good news. He originally decided on 25 mg twice daily, but my blood pressure is a low normal anyway (100/60 or lower at times) and wanted to avoid it being lowered any further. Thank you both very much for the responses!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.